Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 63, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 23, 2013, 11:07 PM EDT for Quitman County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2013, 11:07 PM EDT (03:07 UTC)
- Expired
- Mar 23, 2013, 11:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Quitman County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396
WUUS52 KTAE 240307
SVRTAE
GAC239-240330-
/O.NEW.KTAE.SV.W.0063.130324T0307Z-130324T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1107 PM EDT SAT MAR 23 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUITMAN COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 1130 PM EDT
* AT 1105 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED OVER NORTH CENTRAL QUITMAN COUNTY...OR NEAR UNION...AND
MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3198 8503 3196 8497 3194 8493 3186 8497
3193 8509 3199 8504 3198 8504
TIME...MOT...LOC 0307Z 241DEG 42KT 3194 8497
$$
17-GOULD1 follow-up statement
233
WWUS52 KTAE 240318
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1118 PM EDT SAT MAR 23 2013
GAC239-240328-
/O.CAN.KTAE.SV.W.0063.000000T0000Z-130324T0330Z/
QUITMAN GA-
1118 PM EDT SAT MAR 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR QUITMAN COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED OFF TO
THE NORTHEAST.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3198 8503 3196 8497 3194 8493 3186 8497
3193 8509 3199 8504 3198 8504
TIME...MOT...LOC 0318Z 241DEG 42KT 3200 8484
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:05 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 23, 9:05 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EDT Sat Mar 23 2013
...Severe thunderstorm watch has expired...
...A brief lull in severe storms is expected into the midnight
hours...
...Squall Line will likely generate Severe thunderstorms and locally
heavy rain Overnight through Sunday morning...
.Near Term...[Through Tonight]
With dense marine fog advisory issued, updated the grids
accordingly. Otherwise, the warm front was stretched west to east
across the coastal and nearshore sections of the Florida Panhandle
and has shown little Nwd movement in recent hours. In fact recent
dew point analysis implies that front has actually nudged swd.
During the mid eve, series of waves developed and moved newd along
the front generating numerous showers and thunderstorms with heavy
rain. Aided by strong isentropic lift, cold temps aloft, strong
speed shear, and elevated instability, a few strong to possibly
isold severe storms (hail) continued along and north of the front
this evening.Radar estimates show 2 to 3 inch max total rainfall
across N FL/S GA, less than 2 inches elsewhere. FL/GA being
closely monitored for at least localized flooding concerns.
Storms seemed to be weakening last hour as they move into an
airmass where convective overturning reduced the elevated
instability and lapse rates were also not as impressive. Also it
appears that H5 warmslot has begun to move in from SW. This should
limit severe storm potential the next few hours so should see a lull
in strong to severe storms. However potent shortwave exiting from
Plains into Ozark Plateau will deepen low moving newd from LA which
will favor large inflow of high dew points moving newd over local
area after midnight. This will boost temps. dew points and low level
instability and ignite upstream squall line aided by strenghtening
H85 jet which will finally lift warm front. This will provide round
two of strong to severe storms. Squall line expected to reach our
Wrn counties 6-7 am EDT but storms ahead of squall will occur
beginning around 2 to 3 AM EDT over Wrn counties with SW-NE oriented
convective bands moving across mainly FL Panhandle/Srn GA. Large hail
the best bet initially but increasingly deep shear would favor
rotating updrafts with damaging winds and if enough surface base
cape/buoyancy develops, tornados can occur prior to sunrise.
&&
.SHORT TERM [Sunday Through Monday Night]...
The severe threat will continue at least for our eastern zones
Sunday morning as a squall line advances across the CWA. Although
most of the rain will end from west to east by noon, but the cold
front won't arrive until either late afternoon or early evening.
Thus, we are looking at a very warm day with max temps in the
lower to mid 80s. Cannot rule out a narrow line of showers
associated with the actual frontal passage so will keep at least a
low end PoP in the forecast after noon. A much cooler and drier
airmass will filter in behind the front Sunday night through Monday
night. Monday's highs will be about 20 degrees cooler than Sunday's
(lower to mid 60s). The min temp Monday night will drop into the mid
to upper 30s.
&&
.LONG TERM [Tuesday through Friday]...
The extended period will be dry with below seasonal temperatures
through Thursday night. High temperatures will range from
the upper 50s northern zones to lower 60s across north Florida both
Tuesday and Wednesday. Max temps moderate to the mid to upper 60s
Thursday and around 70 to the lower 70s on Friday. A widespread
light freeze is possible Tuesday night. Min temps will be in the mid
to upper 30s Wednesday night and then around 40 Thursday night.
&&
.Aviation [Through 00Z Monday]...
Cigs remain as low as 300 ft and vsbys as low as 1SM in any heavy
rain/tstms. There remains a lot of lightning with these storms.
A relative lull in past storms is expected until around 07Z when the
main squall line moves ewd across our terminals from w-e. with this
squall line, damaging winds, more hail, and isolated tornadoes are
possible with IRF cigs/vsbys and very gusty SW to w winds. once the
line passes, gusty winds and low ceilings will continue to be the
main aviation concern thru 00z Mon. SW to w and then nw winds
&&
.MARINE...
Onshore flow will increase tonight through Sunday ahead of an
approaching storm system. Dense fog expected overnight into morning
especially ern waters. Small Craft Advisory winds are likely this
evening with seas building to advisory levels on Sunday. Strong
offshore flow will develop later on Sunday in the wake of a cold
front with advisory conditions persisting at least across the
offshore segments through Tuesday night.
&&
.Fire Weather...
Numerous showers and thunderstorms will end from west to east Sunday
as a strong cold front pushes across the region. A much cooler and
drier airmass will return on Monday allowing for significantly lower
afternoon relative humidities, but it is still unclear whether other
necessary parameters will be in place for possible red flag
conditions.
&&
.HYDROLOGY...
Latest model guidance shows that an additional widespread 1 to 2
inches of rainfall is likely across the region with locally heavier
3-4 inch totals through Sunday afternoon. Because this event is
expected to be of relatively short duration (about 24 hours) and
current rather high flash flood guidance, widespread flooding is not
anticipated with this system. However, localized flooding in the
usual flood prone areas is possible. Additionally, widespread
rainfall of this amount will likely push several area rivers back to
action stage with a few of the faster responding basins potentially
reaching minor flood stage by early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 84 45 64 36 / 90 70 10 0 0
Panama City 65 81 47 65 41 / 80 40 10 0 0
Dothan 62 84 41 61 35 / 90 50 10 0 0
Albany 60 84 42 61 34 / 90 70 10 0 0
Valdosta 65 83 46 63 35 / 90 80 10 0 0
Cross City 66 79 51 66 37 / 80 90 10 0 0
Apalachicola 66 79 48 64 43 / 70 70 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...DENSE FOG ADVISORY until 10 AM EDT Sunday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM.
SMALL CRAFT ADVISORY until 2 PM EDT Monday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River
Fl out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
BLOCKHazardous weather outlook, Mar 23, 9:32 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 932 PM EDT SAT MAR 23 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-250145- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 932 PM EDT SAT MAR 23 2013 /832 PM CDT SAT MAR 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A WARM FRONT ALONG NORTH FLORIDA AND THE ADJACENT WATERS WILL LIFT NORTHWARD OVERNIGHT. AT THE SAME TIME...AN UPPER DISTURBANCE WILL MOVE FROM THE SOUTHERN PLAINS TOWARDS THE LOCAL AREA STRENGTHENING A SURFACE LOW OVER THE WESTERN GULF. THIS LOW WILL MOVE NORTHEAST AND THIS COMBINATION WILL GENERATE A SQUALL LINE FORECAST TO MOVE EAST AND INTENSIFY ESPECIALLY ACROSS THE EASTERN 2/3RD OF OUR FORECAST AREA. THIS WILL BRING ANOTHER ROUND OF STRONG TO SEVERE STORMS BEGINNING IN THE PREDAWN HOURS INCREASING TOWARDS SUNRISE. LARGE HAIL IS THE GREATEST THREAT ESPECIALLY EARLY WITH THE DAMAGING WIND AND ISOLATED TORNADO THREAT INCREASING TOWARDS SUNRISE AND EAST OF THE APALACHICOLA RIVER. HEAVY RAINFALL WITH ANY STORMS MAY GENERATE LOCALIZED STREAM, STREET AND ROAD FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE SQUALL LINE AND FRONT WILL RACE SOUTHEAST ACROSS THE FORECAST AREA SUNDAY MORNING WITH A CONTINUED THREAT FOR SEVERE WEATHER (SEE ABOVE). AS THE FRONT EXITS THE AREA DURING THE MORNING...THE SEVERE THREAT WILL END FROM WEST TO EAST. ANY ADDITIONAL RAINS WILL EXASPERATE THE FLOODING SITUATION. IN ITS WAKE...HIGH PRESSURE WILL BUILD IN WITH NOTICEABLY DRIER AND COOLER AIR THROUGH AT LEAST THE FIRST HALF OF THE WORKWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PAY CLOSE ATTENTION TO THE DEVELOPING WEATHER AND REPORT SEVERE WEATHER AS SOON AS SAFELY POSSIBLE TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:04 AM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 41 min |
| Mar 24, 8:06 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 39 min |
| Mar 24, 8:52 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 53 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.